Mercè Villanueva

Mercè Villanueva

Mercè Villanueva
PhD in Computer Science, at Universitat Autònoma de Barcelona
Associate Professor at Universitat Autònoma de Barcelona

Personal webpage

email: merce.villanueva@uab.cat

Biosketch

I was born in Roses, Catalonia, Spain, in January 1972. I received my Bachelor’s degree in Mathematics in 1994 from the Autonomous University of Barcelona and my Ph.D. degree in Science (Computer Science Section) in 2001 from the same university. In 1994 I joined the Department of Information and Communications Engineering, at the Autonomous University of Barcelona, as an Assistant Professor, and was promoted to Associate Professor in 2002.

The main scientific achievements have been the following ones: to study the invariants rank and kernel for nonlinear perfect codes, nonlinear Hadamard codes, Z2Z4-linear codes, and quaternary Reed-Muller codes; to study the Z2Z4-linear Hadamard and perfect codes: classification, automorphism groups and intersections; to establish an efficient representation of nonlinear codes to compute the minimum distance and perform the decoding process; and to generalize the permutation decoding method for some families of nonlinear codes.

Research Interests

  • Error correcting codes
  • Information theory
  • Combinatorics
  • Discrete mathematics
  • Distributed storage

Selected publications

  • M. Villanueva, F. Zeng and J. Pujol, “Efficient representation of binary nonlinear codes: constructions and minimum distance computation”,Designs, Codes and Crypt. Vol. 76 (no. 1) pp. 3-21, 2015
  • D. S. Krotov and M. Villanueva (p.o. alfabético), “Classification of the Z2Z4-linear Hadamard codes and their automorphism groups”, IEEE Trans. on Inf. Theory, Vol. 61 (no. 2), pp. 887-894, 2015.
  • J. Pernas, J. Pujol and M. Villanueva (p.o. alfabético), “Classification of some families of quaternary Reed-Muller codes”, IEEE Trans. on Information Theory, Vol. 57 (no. 9) pp. 6043-6051, 2011
  • C. Fernández-Córdoba, K. T. Phelps, and M. Villanueva (p.o. alfabético), “Involutions in binary perfect codes”, IEEE Trans. on Information Theory, Vol. 57 (no. 9) pp. 5926-5932, 2011
  • K. T. Phelps and M. Villanueva (p.o alfabético), “Intersection of Hadamard codes”, IEEE Transactions on Information Theory, Vol. 53 (no. 5), pp.1924-1928, 2007